Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Houston/Galveston, TX

January 27, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Jan 27, 2012, 8:55 PM CST. It took effect at Jan 28, 2012, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 8:55 PM CST (02:55 UTC)
In effect from
Jan 28, 2012, 6:00 AM CST
Expired
Jan 28, 2012, 6:00 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WHUS74 KHGX 280255
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
855 PM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR SATURDAY...

.STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE COASTAL 
WATERS ON SATURDAY MORNING BEHIND A COLD FRONT THAT WILL 
REACH THE COAST AROUND 6 AM.

GMZ350-355-370-375-281100-
/O.NEW.KHGX.SC.Y.0009.120128T1200Z-120129T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
855 PM CST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY. 

* WINDS...NORTH 20 TO 25 KNOTS.

* SEAS...4 TO 6 FEET NEAR SHORE...5 TO 7 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
391 
WHUS74 KHGX 280906
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
306 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR SATURDAY...

.STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE COASTAL WATERS ON
SATURDAY MORNING BEHIND A COLD FRONT THAT WILL REACH THE COAST
AROUND 6 AM.

GMZ350-355-370-375-281715-
/O.CON.KHGX.SC.Y.0009.120128T1200Z-120129T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
306 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM CST THIS EVENING...

* WINDS...NORTH 20 TO 25 KNOTS.

* SEAS...4 TO 5 FEET NEAR SHORE...5 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
979 
WHUS74 KHGX 281518
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR SATURDAY...

.STRONG NORTH TO NORTHEAST WINDS WILL PREVAIL IN THE WAKE OF A COLD
FRONT. WINDS WILL BECOME NORTHEAST THIS AFTERNOON AND GRADUALLY
DIMINISH.

GMZ350-355-281630-
/O.CAN.KHGX.SC.Y.0009.000000T0000Z-120129T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
918 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT AS SUSTAINED NORTH
WINDS SHOULD REMAIN LESS THAN 21 KNOTS. SMALL CRAFT SHOULD
CONTINUE TO EXERCISE CAUTION. SEAS WILL BUILD TO 3 TO 5 FEET.

$$

GMZ370-375-282330-
/O.CON.KHGX.SC.Y.0009.000000T0000Z-120129T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
918 AM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS.

* SEAS...4 TO 5 FEET NEAR SHORE...5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 5:28 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jan 27, 5:28 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
528 PM CST FRI JAN 27 2012

.DISCUSSION...

SEE AVIATION.

&&

.AVIATION...

MAIN ISSUE IS TIMING THE REINFORCING COLD FRONT LATER TONIGHT.
SHOULD REACH CLL AROUND 7Z AND THEN MOVE TO THE COAST AROUND
11Z. IT WILL BE BREEZY ON SATURDAY WITH SUSTAINED NORTH WINDS
AROUND 15 KTS AND GUSTS AROUND 25 KNOTS. THERE IS A CHC OF SOME
BRIEF RADIATIONAL FOG AT LBX BETWEEN MIDNIGHT AND THE FRONTAL
PASSAGE. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      41  59  34  62  41 /  10  10   0   0   0
HOUSTON (IAH)              46  62  36  63  41 /  10  10   0   0   0
GALVESTON (GLS)            53  62  45  61  52 /  10  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...33
AVIATION/MARINE...33
Hazardous weather outlook, Jan 27, 6:26 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
626 AM CST FRI JAN 27 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
626 AM CST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH MID-WEEK. A COLD FRONTAL
PASSAGE LATE WEDNESDAY OR EARLY THURSDAY...DURING THE FIRST COUPLE
OF DAYS OF FEBRUARY...WILL INTRODUCE A SLIGHT CHANCE FOR AREA WIDE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 27, 3:16 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
316 PM CST FRI JAN 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     CALDWELL                30.53N 96.70W
01/25/2012                   BURLESON           TX   LAW ENFORCEMENT

            TREES DOWN ALONG FM 975 IN CALDWELL.

0643 AM     TORNADO          7 SSW CALDWELL          30.43N 96.76W
01/25/2012  F1               BURLESON           TX   NWS STORM SURVEY

            SWATH OF DAMAGE EXTENDED FROM JUST NORTHEAST OF DEANVILLE
            TO JUST SOUTHEAST OF CALDWELL. DAMAGE APPEARED TORNADIC
            ALONG SOUTHERN PORTION OF THAT AREA WITH NUMEROUS TREES
            SNAPPED OR UPROOTED. ONE HOUSE WAS PUSHED OFF A CINDER
            BLOCK BASE THEN DRAGGED ALONG A CURVED PATH FOR ABOUT 100
            FEET. A FEED TRAILER WAS LIFTED OVER A FENCE THEN ROLLED
            ABOUT 150 FEET. SEVERAL SHEDS AND BARNS DESTROYED. MOST
            SIGNIFICANT DAMAGE RATED EF1.

0645 AM     TSTM WND DMG     5 S CALDWELL            30.46N 96.70W
01/25/2012                   BURLESON           TX   EMERGENCY MNGR

            TREES DOWN AND ROOF DAMAGE AT FM 975 AT SECOND CREEK. 1
            HOME AND 4 BARNS DAMAGED IN DEANVILLE AT CR 116 AND FM
            111. TREE AND ROOF DAMAGE AT FM 111 AND CR 121. BUILDING
            DAMAGE SOUTH OF FM 60 AND SOUTH OF HIGHWAY 36.

0700 AM     TSTM WND DMG     6 N SOMERVILLE          30.43N 96.53W
01/25/2012                   BURLESON           TX   PUBLIC

            TIN CONSTUCTED TIRE SHOP ON HWY 36 DESTROYED.

0715 AM     TSTM WND DMG     BRYAN                   30.67N 96.37W
01/25/2012                   BRAZOS             TX   TRAINED SPOTTER

            DAMAGE TO GARAGE DOOR AND AND ROOF DAMAGE TO HOUSE AT
            INTERSECTION OF HWY 30 AND FM 158.

0715 AM     TSTM WND GST     BRENHAM                 30.16N 96.40W
01/25/2012  M70.00 MPH       WASHINGTON         TX   AWOS

            70 MPH GUST AT BRENHAM AWOS.

0717 AM     TORNADO          BRENHAM                 30.16N 96.40W
01/25/2012  F0               WASHINGTON         TX   EMERGENCY MNGR

            EF0 TORNADO TOUCHED DOWN WEST OF COUNTY ROAD 50 JUST TO
            THE NORTH OF BRENHAM MUNICIPAL AIRPORT. THE TORNADO
            TRAVELED TO NEAR THE INTERSECTION OF FM262 AND CR65. IT
            DESTROYED SEVERAL SMALL METAL OUTBUILDINGS, REMOVED ROOF
            FROM A BARN, MINOR ROOF DAMAGE TO A HOUSE AND SNAPPED
            NUMEROUS LARGE TREES. PATH 2.5 MILES LONG AND 50 YD WIDE

0720 AM     TSTM WND DMG     BRENHAM                 30.16N 96.40W
01/25/2012                   WASHINGTON         TX   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND VEHICLE DAMAGE IN DOWNTOWN
            BRENHAM.

0720 AM     TSTM WND DMG     BRENHAM                 30.16N 96.40W
01/25/2012                   WASHINGTON         TX   LAW ENFORCEMENT

            COUNTY WIDE DAMAGE INCLUDING ROOF DAMAGE AND DOWNED POWER
            LINES.

0724 AM     TSTM WND DMG     COLLEGE STATION         30.60N 96.31W
01/25/2012                   BRAZOS             TX   PUBLIC

            BUILDING WALL VENEER FELL DOWN AT TEXAS AVENUE AND
            UNIVERSITY.

0800 AM     TSTM WND DMG     BEDIAS                  30.78N 95.95W
01/25/2012                   GRIMES             TX   FIRE DEPT/RESCUE

            HAY BARN DESTROYED, SILO KNOCKED OVER AND TREES DOWN ON
            FM 6096, 2.5 MILES WEST OF BEDIAS.

0800 AM     TORNADO          7 SSW MADISONVILLE      30.87N 95.96W
01/25/2012  F0               MADISON            TX   NWS STORM SURVEY

            TREES SNAPPED OR UPROOTED ALONG A NARROW PATH. BARN
            DESTROYED WITH TIN FROM ROOF FANNED OUT IN DIFFERENT
            DIRECTIONS AND THROWN IN SOME CASES ABOUT 200 YARDS.
            MINOR ROOF DAMAGE TO HOME. TORNADO RATED EF0. PATH LENGTH
            ONE THIRD OF A MILE...WIDTH 50 YARDS. STRAIGHT LINE WIND
            DAMAGE ALSO FOUND IN THE AREA.

0800 AM     TSTM WND DMG     CALDWELL                30.53N 96.70W
01/25/2012                   BURLESON           TX   LAW ENFORCEMENT

            BARN DAMAGE. ROOF AND STRUCTURE DAMAGE TO HOUSE ON CR 116
            IN CALDWELL.

0808 AM     TSTM WND DMG     5 W MADISONVILLE        30.95N 95.99W
01/25/2012                   MADISON            TX   EMERGENCY MNGR

            BARN DAMAGE, TIN SHED KNOCKED FLAT, TWISTED METAL AND
            WOOD ON ROAD, TANKS THROWN AROUND...INTERSECTION AREA OF
            FM 1452 AND FM 2289.

0812 AM     TSTM WND DMG     3 E MADISONVILLE        30.95N 95.86W
01/25/2012                   MADISON            TX   EMERGENCY MNGR

            18 WHEELER TRUCK BLOWN OVER ON INTERSTATE 45 AT THE 145
            MILE MARKER.

0830 AM     TSTM WND DMG     CROCKETT                31.32N 95.46W
01/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            TREES DOWN ACROSS HOUSTON COUNTY.

0842 AM     TSTM WND DMG     MONTGOMERY              30.39N 95.70W
01/25/2012                   MONTGOMERY         TX   BROADCAST MEDIA

            DOWNED TREES IN MONTGOMERY COUNTY.

0905 AM     TSTM WND DMG     HUNTSVILLE              30.71N 95.55W
01/25/2012                   WALKER             TX   EMERGENCY MNGR

            *** 1 INJ *** WIDESPREAD DAMAGE IN AND AROUND HUNTSVILLE
            FROM 900 TO 915 TIME FRAME. NUMEROUS TREES DOWN
            THROUGHOUT THE CITY. LIGHT POLE BLOWN DOWN ON NEW TRUCK.
            ROOF DAMAGE TO BANK IN MIDDLE OF HUNTSVILLE. STUDENT AT
            SAM HOUSTON STATE UNIVERSITY WAS INJURED BY A FALLING
            LIMB.

0906 AM     TORNADO          N HUNTSVILLE            30.71N 95.55W
01/25/2012  F0               WALKER             TX   NWS STORM SURVEY

            TORNADO TOUCHED DOWN IN HOME DEPOT PARKING LOT ON I-45
            THEN CROSSED FREEWAY INTO DODGE DEALERSHIP AND THEN
            LIFTED BACK INTO CLOUDS NEAR MOTEL. DAMAGE TO A PORTABLE
            BUILDING IN THE HOME DEPOT LOT THEN ACROSS I-45 INTO
            DODGE DEALERSHIP DAMAGING A FEW AUTOMOBILES AND TEARING A
            METAL AWNING OFF AND CARRYING IT UP AND OVER POWER LINES
            DROPPING IT ONTO A COUPLE OF VEHICLES, SEVERELY DAMAGING
            THE VEHICLES. EF0 DAMAGE .36 MILES LONG AND 50 YARDS
            WIDE.

0910 AM     TORNADO          HUNTSVILLE              30.71N 95.55W
01/25/2012  F0               WALKER             TX   NWS STORM SURVEY

            A EF0 TORNADO BRIEFLY TOUCHED DOWN IN A RESIDENTIAL
            SECTION OF HUNTSVILLE ON ROUNDABOUT RD. CAUSING
            SIGINIFICANT TREE DAMAGE. ONE OF THE TREES DID FALL ON
            NEARBY HOUSE CAUSING SOME ROOF DAMAGE. TREES IN THE AREA
            WERE BLOWN DOWN IN DIFFERENT DIRECTIONS GIVING INDICATION
            OF A STRONG CIRCULATION IN THE AREA.EF0 DAMAGE WITH PATH
            LENGTH 50 YARDS AND WIDTH 25 YARDS WIDE.

1130 AM     FLASH FLOOD      9 N ROSENBERG           29.68N 95.79W
01/25/2012                   FORT BEND          TX   EMERGENCY MNGR

            ROAD CLOSURES ON DORMAN COURT AND INTERSECTION OF FALCON
            LANDING AND SPRING GREEN.

1135 AM     TSTM WND DMG     ROSENBERG               29.55N 95.79W
01/25/2012                   FORT BEND          TX   EMERGENCY MNGR

            POWER LINES DOWN AND POLE DOWN WITH LOW HANGING LINES ON
            FM 360.

1204 PM     TSTM WND DMG     PEARLAND                29.56N 95.28W
01/25/2012                   BRAZORIA           TX   EMERGENCY MNGR

            SPORADIC TREE DAMAGE. POWER LINES DOWN, POLES LEANING,
            SNAPPED TREE LIMBS. AROUND 20 HOMES WITH SIDING AND ROOF
            DAMAGE. 5 BUSINESSES WITH DAMAGE. DAMAGE BEGINS AROUND
            HATFIELD RD AND EXTENDS ENE 2 MILES WITH DAMAGE SWATH UP
            TO 1/4 MILE WIDE.

1205 PM     TORNADO          PEARLAND                29.56N 95.28W
01/25/2012  F0               BRAZORIA           TX   EMERGENCY MNGR

            EF0 TORNADO NEAR HIGHWAY 35 AND PLUM STREET. CHEVRON GAS
            STATION HAD THE GAS PUMP AWNING DESTROYED AND A BUSINESS
            SOUTH OF PLUM STREET HAD ITS ROOF PEELED BACK. DAMAGE
            PATH APPROXIMATELY 75 YARDS WIDE AND 200 YARDS LONG.

1218 PM     FLASH FLOOD      HOUSTON                 29.77N 95.39W
01/25/2012                   HARRIS             TX   COUNTY OFFICIAL

            ROAD CLOSURES DUE TO HIGH WATER AT WESTPARK AND POST OAK
            EASTBOUND, BELTWAY 8 NORTH AND CENTRAL TOLL PLAZA,
            INTERSTATE 45 NORTH FEEDER ROAD AT RICHEY ROAD, HIGHWAY
            59 AT WESTPARK ROAD, HARDY TOLL ROAD SOUTH AT ALDINE
            BENDER.

&&

GHAFELE

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.